Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 12, NWS Austin/San Antonio, TX

March 19, 2006Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2006, 5:58 AM CST for Real County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2006, 5:58 AM CST (11:58 UTC)
Expired
Mar 19, 2006, 6:30 AM CST
In force
32 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Real County, TX

The radar

The Laughlin AFB radar (KDFX), 92 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 12.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1296 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 191158
SVREWX
TXC385-191230-
/O.NEW.KEWX.SV.W.0012.060319T1158Z-060319T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CST SUN MAR 19 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  REAL

* UNTIL 630 AM CST

* AT 553 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
  THIS STORM WAS LOCATED OVER EDWARDS COUNTY NEAR STATE HIGHWAY 
  41...AND MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3002 9999 3003 9998 3007 9998 3009 9996
      3009 9993 3007 9991 3008 9970 2994 9970
      2994 10000

$$
1 follow-up statement
000 
WWUS54 KEWX 191222
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
621 AM CST SUN MAR 19 2006

TXC385-191231-
/O.CAN.KEWX.SV.W.0012.000000T0000Z-060319T1230Z/
REAL TX-
621 AM CST SUN MAR 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR REAL COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED INTO NORTHEAST EDWARDS COUNTY AND
WILL CONTINUE MOVING NORTHEAST AT 40 MPH AND THEREFORE THE WARNING 
HAS BEEN CANCELLED.  

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST THIS MORNING FOR 
PARTS OF THE TEXAS HILL COUNTRY.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:16 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 19, 3:16 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 AM CST SUN MAR 19 2006

.DISCUSSION...
TORNADO WATCH #95 IN EFFECT TIL 8AM FOR THE FOLLOWING COUNTIES:
VAL VERDE, EDWARDS, KERR, GILLESPIE, BLANCO, LLANO AND BURNET.

STRONG VORT LOBE WHIPPING THROUGH THE BASE OF THE UPPER TROF WILL
REACH THE PECOS REGION AROUND 15Z THIS MORNING. WILL EXPECT CLOUD
TOP COOLING TO RESPOND TO THIS AROUND 5 OR 6 AM. THE ATMOSPHERE
STILL IN A VERY UNSTABLE STATE, AND CONDITIONS WILL DESTABILIZE
MORE THROUGH MONDAY MORNING.

THE 00Z SOUNDINGS TONIGHT SHOW 2000 J/KG CAPES ALREADY IN PLACE.
NAM MODEL HAS CAPES IN THE 2000-4000 J/KG RANGE TODAY AHEAD OF THE
PACIFIC FRONT. GFS SHOWS SIMILAR RESULTS. GFS INDICATING A 80KT
SPEED MAX APPROACHING SOUTH CENTRAL TEXAS NEAR SUNSET. ALSO THE
250MB JET AXIS IS PROGGED TO INTERSECT THE FRONTAL BOUNDARY OVER
THE HILL COUNTRY COUNTIES. SO EXPECT BOW ECHOES AND VERY FAVORABLE
ENVIRONMENT FOR LARGE HAIL DEVELOPMENT TONIGHT AS THE COLD FRONT
MOVES ACROSS SOUTH CENTRAL TEXAS AT 35 KT.

VERY DRY WEST WINDS AT 25 TO 35 KT AT 850MB WILL MIX DOWN TO THE
SURFACE MONDAY. THE SURFACE PRESSURE GRADIENT AND COLD AIR
ADVECTION WILL SUPPORT SUSTAINED WINDS AT 15 KTS THROUGH NOON.
THIS WILL RECREATE RED FLAG CONDITIONS OVER THE HILL COUNTRY AND
SOUTH CENTRAL TEXAS. THE NEXT FRONTAL BOUNDARY WILL SLIDE SOUTH
MONDAY NIGHT. THIS NEXT MASSIVE AIRMASS DRAPES ACROSS OF THE U.S.
EAST OF THE ROCKIES.

A VIGOROUS SHORT WAVE TROUGH PUSHES THROUGH THE CENTRAL U.S.,
WEAKENING THE SURFACE HIGHS CONTROL OVER TEXAS WEDNESDAY AND
THURSDAY. THE HIGH BUILDS BACK INTO THE AREA FRIDAY.

TEMPERATURES WILL BE CLOSE TO NORMALS THE NEXT SEVERAL DAYS WITH
BELOW NORMAL TEMPS TUESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              80  60  79  42 /  60  90  20   0
AUSTIN BERGSTROM INTL AIRPORT  79  56  78  40 /  60  90  20   0
DEL RIO INTL AIRPORT           81  59  83  48 /  50  60  10   0
SAN ANTONIO INTL AIRPORT       79  59  81  45 /  50  90  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

06/01
Hazardous weather outlook, Mar 19, 5:01 AM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CST SUN MAR 19 2006

TXZ171>173-183>194-202>209-217>225-228-201115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
501 AM CST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM FOR PARTS OF THE
NORTHERN HILL COUNTRY. THERE WILL CONTINUE TO BE A SLIGHT RISK
OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS...ALONG WITH ISOLATED TORNADIC
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MONDAY DUE TO STRONG
WINDS AND LOW HUMIDITIES. RED FLAG CONDITIONS COULD LINGER INTO
MONDAY NIGHT AND TUESDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY NEED TO BE ACTIVATED TODAY OR TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 8:55 PM CSTSevere Thunderstorm WarningEWXVal Verde65 min
Mar 18, 10:25 PM CSTSevere Thunderstorm WarningEWXEdwards65 min
Mar 19, 5:17 AM CSTSevere Thunderstorm WarningEWXEdwards58 min
Mar 19, 5:43 AM CSTTornado WarningEWXEdwards32 min
Mar 19, 6:12 AM CSTTornado WarningEWXEdwards18 min
Mar 19, 6:18 AM CSTSevere Thunderstorm WarningEWXKerr42 min
Mar 19, 7:05 AM CSTSevere Thunderstorm WarningEWXGillespie40 min
Mar 19, 7:43 AM CSTSevere Thunderstorm WarningEWXLlano62 min
Mar 19, 8:56 AM CSTSevere Thunderstorm WarningEWXBurnet42 min
Mar 19, 5:48 PM CSTTornado WarningEWXVal Verde42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.